Optimal embeddings in quaternion algebras

C. MacLachlan

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Let A be a quaternion algebra over a number field k and assume that A satisfies the Eichler condition so that some infinite place of k is unramified in A. Let L be a quadratic extension of k which embeds in A. Let Rk denote the ring of integers of k and let B be an Rk-order in L. Suppose that E is an Eichler order of A of square-free level S. In this paper, we determine when there exists an embedding s : L¿A over k which gives an optimal embedding of B into E in the sense that s(L)nE = s(B). This generalises previous work of Eichler [M. Eichler, Zur Zahlentheorie der Quaternionenalgebren, J. Reine Angew. Math. 195 (1955) 127–155] and Chinburg and Friedman [T. Chinburg, E. Friedman, An embedding theorem for quaternion
algebras, J. London Math. Soc. 60 (1999) 33–44].
Original languageEnglish
Pages (from-to)2852-2860
Number of pages9
JournalJournal of Number Theory
Volume128
Issue number10
DOIs
Publication statusPublished - Oct 2008

Fingerprint

Quaternion Algebra
Square free
Embedding Theorem
Number field
Denote
Ring
Generalise
Integer

Keywords

  • quaternion algebra
  • order
  • maximal order
  • Eichler order

Cite this

Optimal embeddings in quaternion algebras. / MacLachlan, C.

In: Journal of Number Theory, Vol. 128, No. 10, 10.2008, p. 2852-2860.

Research output: Contribution to journalArticle

MacLachlan, C. / Optimal embeddings in quaternion algebras. In: Journal of Number Theory. 2008 ; Vol. 128, No. 10. pp. 2852-2860.
@article{3462dc3cb87a45a888715b95b69e64cf,
title = "Optimal embeddings in quaternion algebras",
abstract = "Let A be a quaternion algebra over a number field k and assume that A satisfies the Eichler condition so that some infinite place of k is unramified in A. Let L be a quadratic extension of k which embeds in A. Let Rk denote the ring of integers of k and let B be an Rk-order in L. Suppose that E is an Eichler order of A of square-free level S. In this paper, we determine when there exists an embedding s : L¿A over k which gives an optimal embedding of B into E in the sense that s(L)nE = s(B). This generalises previous work of Eichler [M. Eichler, Zur Zahlentheorie der Quaternionenalgebren, J. Reine Angew. Math. 195 (1955) 127–155] and Chinburg and Friedman [T. Chinburg, E. Friedman, An embedding theorem for quaternion algebras, J. London Math. Soc. 60 (1999) 33–44].",
keywords = "quaternion algebra, order, maximal order, Eichler order",
author = "C. MacLachlan",
year = "2008",
month = "10",
doi = "10.1016/j.jnt.2007.12.007",
language = "English",
volume = "128",
pages = "2852--2860",
journal = "Journal of Number Theory",
issn = "0022-314X",
publisher = "Academic Press Inc.",
number = "10",

}

TY - JOUR

T1 - Optimal embeddings in quaternion algebras

AU - MacLachlan, C.

PY - 2008/10

Y1 - 2008/10

N2 - Let A be a quaternion algebra over a number field k and assume that A satisfies the Eichler condition so that some infinite place of k is unramified in A. Let L be a quadratic extension of k which embeds in A. Let Rk denote the ring of integers of k and let B be an Rk-order in L. Suppose that E is an Eichler order of A of square-free level S. In this paper, we determine when there exists an embedding s : L¿A over k which gives an optimal embedding of B into E in the sense that s(L)nE = s(B). This generalises previous work of Eichler [M. Eichler, Zur Zahlentheorie der Quaternionenalgebren, J. Reine Angew. Math. 195 (1955) 127–155] and Chinburg and Friedman [T. Chinburg, E. Friedman, An embedding theorem for quaternion algebras, J. London Math. Soc. 60 (1999) 33–44].

AB - Let A be a quaternion algebra over a number field k and assume that A satisfies the Eichler condition so that some infinite place of k is unramified in A. Let L be a quadratic extension of k which embeds in A. Let Rk denote the ring of integers of k and let B be an Rk-order in L. Suppose that E is an Eichler order of A of square-free level S. In this paper, we determine when there exists an embedding s : L¿A over k which gives an optimal embedding of B into E in the sense that s(L)nE = s(B). This generalises previous work of Eichler [M. Eichler, Zur Zahlentheorie der Quaternionenalgebren, J. Reine Angew. Math. 195 (1955) 127–155] and Chinburg and Friedman [T. Chinburg, E. Friedman, An embedding theorem for quaternion algebras, J. London Math. Soc. 60 (1999) 33–44].

KW - quaternion algebra

KW - order

KW - maximal order

KW - Eichler order

U2 - 10.1016/j.jnt.2007.12.007

DO - 10.1016/j.jnt.2007.12.007

M3 - Article

VL - 128

SP - 2852

EP - 2860

JO - Journal of Number Theory

JF - Journal of Number Theory

SN - 0022-314X

IS - 10

ER -